MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE ELECTROSURGICAL SNARE

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE ELECTROSURGICAL SNARE
Model Number SD-210U-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Ulcer (2274); Unspecified Gastrointestinal Problem (4491)
Date of Event 11/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The literature reports 10 or 15mm oval snaremaster, sd-210u-10 chosen as a representative device.The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported in the literature titled: ¿comparison of cold snare polypectomy and endoscopic mucosal resection for 3¿10-mm colorectal polyps in end-stage renal disease patients,¿ patients experienced adverse events after cold snare polypectomy procedures using olympus devices.Case with patient identifier (b)(6) reports the sd-210u-10 used in the procedures.Case with patient identifier (b)(6) reports the ch-q260ai used in the procedures.Study aim: compare the efficacy and safety of csp and endoscopic mucosal resection (emr) in esrd patients.Method: this study was a retrospective study.We performed propensity score-matched analysis in patients with esrd who underwent endoscopic resection for 3¿10-mm-sized colorectal polyps at seoul st.Mary¿s hospital, from january 2014 to december 2019.Results: after 1:1 ratio matching, 406 polyps were included: 203 polyps were resected with csp and 203 polyps with emr.There was no difference between the csp group and emr group in incomplete resection rate (4.43% vs.1.97%, p = 0.16).There were no differences between the csp and emr group for immediate bleeding (5.42% vs.7.88%, p = 0.32) and delayed bleeding (0% vs.0.49%, p = 1.00).No perforation occurred in either group.Conclusion: there were no differences between the csp and emr group in terms of efficacy and safety.Csp can be one of the standard methods for the removal of 3¿10-mm-sized colorectal polyps in patients with esrd.Esrd patients are at an increased risk of bleeding because of the following conditions: uremic platelet dysfunction, abnormal platelet endothelium interaction, use of antiplatelet medication, use of anticoagulants, accumulation of medications in the blood leading to poor clearance, heparin use during dialysis, and hemodialysis itself.In this study, we found more frequent immediate bleeding in esrd patients than in the general population.We believe that the high risk of bleeding in esrd patients and the use of antithrombotic agents affected these outcomes.Nevertheless, there was no significant difference in immediate bleeding between csp and emr groups (5.42% vs.7.88%; p = 0.32).In addition, immediate bleeding could be adequately controlled by endoscopic hemostatic procedures (therapeutic clipping and electrocautery), and there were no cases that required additional therapeutic treatments such as blood transfusions, hospital admission, or embolization.There is no report of olympus device malfunction described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide a correction and additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE ELECTROSURGICAL SNARE
Common Device Name
DISPOSABLE ELECTROSURGICAL SNARE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14141550
Report Number8010047-2022-06604
Device Sequence Number11797924
Product Code FDS
UDI-Device Identifier04953170298417
UDI-Public04953170298417
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K902735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-210U-10
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2022
Supplement Date Received by Manufacturer07/29/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown